Loss of consciousness, screaming, incontinence and weakness

Posted by liaquat @liaquat, Jan 28 10:47am

My wife 57, diabetic on insulin , angioplasty done in 2016 had brief episodes of altered loss of conscience in September 2019 and repeat in January 2020.In the latest episode she started screaming in early morning while still in the bed , had urinary incontinence and left sided weakness. She was unable to walk at her own and fell twice, luckily without hurting herself .She was rushed to the hospital where doctor’s initial findings were that it was TIA. Her EEG showed intermittent dominant left temporal sharp and slow waves. However her brain MRI and brain CT were normal without any abnormality .Her 48 hours heart Holter monitoring showed no abnormality .Doctors were unable to find cause of this attack. However they started giving her Levetiracetam HPL 500 mg and Lamotrigine 25 mg daily. She was discharged from the hospital after 3 days .She has lot of weakness and can hardly walk at her own. She has discontinued the new medicines after noticing the severe side effects .She has her follow up appointments with the cardiologist and neurologist next week .In the meanwhile I request Group members to provide their valuable input which may be helpful for my wife’s treatment

Liked by Leonard, lynette1975

Hi, @liaquat – I'd love for you to meet @jakedduck1 @brightwings @IndianaScott @lynette1975 to offer their input on this experience your wife has undergone. Sounds as though you all are still feeling as though this is not quite solved.

I think you are saying that though your wife's diagnosis was a transient ischemic attack (TIA) https://www.mayoclinic.org/diseases-conditions/transient-ischemic-attack/symptoms-causes/syc-20355679, the other testing done did not really bear this out to you? Sounds as though she was given epilepsy meds, then?

REPLY

@liaquat
I’m curious about the scream? Was it a loud scream like she would do if she were frightened or accosted or was she calling for your help or was it more like a cry or a moan? I noticed your wife was started on anticonvulsants, Keppra/Levetiracetam & Lamictal/Lamotrigine. Seizure medicine certainly come with their share of side effects.
I’ve taken them for 52 years. Keppra has a side effect of causing mood problems, it’s known as Kepprage. Some of these side effects will go away in time, others usually become less severe, usually 2 to 3 months. Some people say the Kepprage gets better but many have to discontinue it. What type of side effects was your wife having? Do you know why the doctor put her on these medications? Did the doctor mention the possibility of seizures?
Best of luck,
Jake

REPLY

It was a non stop cry for about a minute as if she was frightened of something .During this her urine was also discharged .
The medicines were causing lot of drowsiness and weakness in the muscles and therefore she discontinued these.The doctors put her on these medicines out of caution to avoid any possible future repeat of the episode.

REPLY
@lisalucier

Hi, @liaquat – I'd love for you to meet @jakedduck1 @brightwings @IndianaScott @lynette1975 to offer their input on this experience your wife has undergone. Sounds as though you all are still feeling as though this is not quite solved.

I think you are saying that though your wife's diagnosis was a transient ischemic attack (TIA) https://www.mayoclinic.org/diseases-conditions/transient-ischemic-attack/symptoms-causes/syc-20355679, the other testing done did not really bear this out to you? Sounds as though she was given epilepsy meds, then?

Jump to this post

Thanks for your advice ,will contact them.
I think the doctors could not estsblish the cause of the episode and gave medicines out of caution to avoid recurrence in future.

REPLY
@liaquat

Thanks for your advice ,will contact them.
I think the doctors could not estsblish the cause of the episode and gave medicines out of caution to avoid recurrence in future.

Jump to this post

Hi @liaquat
I'm curious if her levels were checked since she is diabetic. It can cause some of the symptoms of seizures. I don't have experience with this but I have heard of others having episodes that have diabetes. Maybe check with the doctor that is helping with her diabetes in addition to the neurologist. Best wishes! 💜

REPLY
@lynette1975

Hi @liaquat
I'm curious if her levels were checked since she is diabetic. It can cause some of the symptoms of seizures. I don't have experience with this but I have heard of others having episodes that have diabetes. Maybe check with the doctor that is helping with her diabetes in addition to the neurologist. Best wishes! 💜

Jump to this post

Her glucose level remains high despite of insulin doze.Her last HB1C in January 20 was 9.1.Her glucose level at the time of TIA attack at early morning was 170.Doctors have changed her medicines for glucose and hopefully her HB1C will start improving .

REPLY

Hopefully once her levels straighten out these episodes will resolve themselves.i would still see a neurologist just in case and be sure to mention her diabetes. Sending prayers your way! 💜

REPLY
@liaquat

Her glucose level remains high despite of insulin doze.Her last HB1C in January 20 was 9.1.Her glucose level at the time of TIA attack at early morning was 170.Doctors have changed her medicines for glucose and hopefully her HB1C will start improving .

Jump to this post

Hi, @liaquat – how is your wife doing in the past couple of days?

REPLY

Hi,she is a lot better now,she has started resuming her daily routine as a house wife .She has stopped the medicines given to her on the day of the attack for 15 days ,due to severe side effects such as drowsiness and weakness. She met her cardiologist;his view was that she did not have TIA ,in his view her BP dropped causing some symptoms resembling to TIA.He has reduced her medicines for high blood pressure prescribed by him after her angioplasty in 2016.Now her next appointment is with her neurologist on 10th February to update on her condition and on any further medicines if needed .
Regards

REPLY
Please login or register to post a reply.